MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1250 SYNCHRONY 2
Medical Device Problem Code Impedance Problem (2950)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
In situ testing showed affected channels.It was reported that the user is highly active, which leads to continuous falls on the floor.In (b)(6) 2023, the user broke the bones of his right arm after falling off the couch onto the hard wood floor.At the end of (b)(6) 2023, the user fell off the deck onto the grass and showed bruises.Moreover, the user has hit his head daily with his own hands.
 
Additional Manufacturer Narrative
Additional information: according to the currently available information, damage to the active electrode likely caused by minute device mobility is suspected.However, to determine an exact root cause a device investigation of the explanted device is necessary.The recipient will be further monitored by the clinic.
 
Event or Problem Description
In situ testing showed affected channels.It was reported that the user is highly active, which leads to continuous falls on the floor.Moreover, the user has hit his head daily with his own hands.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key16723430
Report Number9710014-2023-00301
Device Sequence Number7949890
Product Code MCM
UDI-Device Identifier09008737366803
UDI-Public(01)09008737366803
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/11/2022
Device Model NumberMI1250 SYNCHRONY 2
Device Catalogue Number36709
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2023
Supplement Date Received by Manufacturer04/04/2023
Initial Report FDA Received Date04/12/2023
Supplement Report FDA Received Date08/23/2023
Date Device Manufactured09/11/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age7 YR
Patient SexMale